Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 25, 2010, 1:55 AM EDT for Cherokee County, North Carolina; Monroe County, Polk County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2010, 1:55 AM EDT (05:55 UTC)
- Expired
- Apr 25, 2010, 2:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 2:05 AM EDT | TSTM WND DMG | Ducktown, TN | SEVERAL TREES DOWN IN SOUTHEAST PART OF THE COUNTY FROM ISABELLA TO DUCKTOWN TO FARNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:15 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 815 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
316
WFUS54 KMRX 250555
TORMRX
NCC039-TNC123-139-250630-
/O.NEW.KMRX.TO.W.0007.100425T0555Z-100425T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 AM EDT SUN APR 25 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
SOUTHERN MONROE COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 230 AM EDT
* AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF MCCAYSVILLE...OR 11 MILES SOUTHWEST OF DUCKTOWN.
DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUCKTOWN...MURPHY...TURTLETOWN...HOT HOUSE...CULBERSON...VIOLET...
HIAWASSE DAM...UNAKA AND MARBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3499 8428 3499 8461 3533 8405 3526 8399
3524 8399 3522 8396 3512 8388 3498 8418
TIME...MOT...LOC 0554Z 237DEG 47KT 3495 8449
$$
LCM1 follow-up statement
165
WWUS54 KMRX 250615
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 AM EDT SUN APR 25 2010
NCC039-TNC123-139-250630-
/O.CON.KMRX.TO.W.0007.000000T0000Z-100425T0630Z/
CHEROKEE NC-MONROE TN-POLK TN-
215 AM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR POLK...
SOUTHERN MONROE AND CHEROKEE COUNTIES...
AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOT HOUSE...OR 9
MILES EAST OF DUCKTOWN...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MURPHY...VIOLET...HIAWASSE DAM...UNAKA AND MARBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3499 8428 3499 8461 3533 8405 3526 8399
3524 8399 3522 8396 3512 8388 3498 8418
TIME...MOT...LOC 0615Z 237DEG 47KT 3510 8421
$$
LCMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:41 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 25, 1:41 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 141 AM EDT SUN APR 25 2010 .AVIATION...FRONT TRACKING THROUGH THE REGION BRINGING MVFR CONDITIONS EARLY IN THE TAF PERIOD ALONG WITH SCATTERED THUNDERSTORMS. VFR CONDITIONS SHOULD RETURN IN THE 10-14Z TIME FRAME. WINDS ARE ALSO EXPECTED INCREASE DURING THE SAME TIME FRAME AS THE FRONT EXITS THE AREA. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Apr 24, 8:30 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 830 AM EDT SAT APR 24 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 830 AM EDT (730 PM CDT) SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE TOWARDS THE TENNESSEE RIVER VALLEY THIS AFTERNOON AND EVENING... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. AN OUTBREAK OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF NUMEROUS SUPERCELL STORMS... IS EXPECTED TO AFFECT THE SOUTHERN APPALACHIAN REGION BY THIS AFTERNOON AND EVENING. VERY LARGE HAIL (AROUND THE SIZE OF A GOLF BALL)...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES (SOME POSSIBLY STRONG AND LONG-LIVED) WILL ALL BE POSSIBLE BY THIS AFTERNOON AND EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL IN A FEW AREAS MAY CREATE SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE BY SUNDAY AFTERNOON AND EVENING...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...AND POSSIBLY ON SUNDAY AFTERNOON. DMG
In the hours before
Special weather statement, Apr 24, 9:29 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 929 PM EDT SAT APR 24 2010 TNZ081-082-098>100-250230- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-SEQUATCHIE TN- 929 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...BRADLEY...HAMILTON... SEQUATCHIE AND EXTREME SOUTHERN BLEDSOE COUNTIES UNTIL 1030 PM EDT/930 PM CDT/... AT 926 PM EDT/826 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BRIDGEPORT... MOVING NORTHEAST AT 65 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER... CHATTANOOGA...SOUTH PITTSBURG...SIGNAL MOUNTAIN...HARRISON... SODDY-DAISY...CHARLESTON...HALETOWN (GUILD)...MARTIN SPRINGS... POWELLS CROSSROADS...RED BANK...LONE OAK...MIDDLE VALLEY...SHADY GROVE...SALE CREEK...HOPEWELL...BIRCHWOOD AND CALHOUN. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DH
Special weather statement, Apr 24, 10:03 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1003 PM EDT SAT APR 24 2010 TNZ035-036-067>069-083>085-250245- ANDERSON TN-KNOX TN-LOUDON TN-MCMINN TN-MEIGS TN-MORGAN TN-RHEA TN-ROANE TN- 1003 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MCMINN...MEIGS...MORGAN... ANDERSON...RHEA...ROANE AND LOUDON COUNTIES UNTIL 1045 PM EDT... AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DECATUR...MOVING NORTHEAST AT 75 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOUDON...KINGSTON... LENOIR CITY...OAK RIDGE...CLINTON...KNOXVILLE...FARRAGUT...OLIVER SPRINGS...MURRAY STORE...TEN MILE...EAGLE FURNACE...PAINT ROCK... FAIRVIEW...PHILADELPHIA...HARRIMAN...BRADBURY...DEARMOND...KARNS... BEARDEN AND POWELL. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DH
Special weather statement, Apr 24, 11:10 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 PM EDT SAT APR 24 2010 TNZ036-037-069-250345- ANDERSON TN-KNOX TN-UNION TN- 1110 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...UNION AND ANDERSON COUNTIES UNTIL 1145 PM EDT... AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF FARRAGUT...OR 9 MILES SOUTHWEST OF KNOXVILLE...MOVING NORTHEAST AT 60 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KNOXVILLE... MAYNARDVILLE...POWELL...LAKE FOREST...HALLS...MALONEYVILLE... PAULETTE...MASCOT...STRAWBERRY PLAINS...LUTTRELL AND ROSE HILL. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 17
Special weather statement, Apr 25, 12:19 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1219 AM EDT SUN APR 25 2010 TNZ081>084-099-250500- BLEDSOE TN-HAMILTON TN-MEIGS TN-RHEA TN-SEQUATCHIE TN- 1219 AM EDT SUN APR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN HAMILTON... SEQUATCHIE...MEIGS...BLEDSOE AND RHEA COUNTIES UNTIL 100 AM EDT/MIDNIGHT CDT/... AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNLAP...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAYTON...DECATUR... SPRING CITY...BRAYTON...GRAYSVILLE...EVENSVILLE...OLD WASHINGTON... PEAKLAND AND GRANDVIEW. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Local storm report, Apr 25, 12:31 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 AM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG JASPER 35.06N 85.63W
04/25/2010 MARION TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE JASPER AREA.
&&Special weather statement, Apr 25, 12:41 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1241 AM EDT SUN APR 25 2010 TNZ081-083>085-099-100-250530- BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN-SEQUATCHIE TN- 1241 AM EDT SUN APR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...HAMILTON... EXTREME EASTERN SEQUATCHIE...MCMINN...MEIGS AND RHEA COUNTIES UNTIL 130 AM EDT/1230 AM CDT/... AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 10 MILES SOUTHEAST OF DUNLAP...MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAYTON...DECATUR... ATHENS...SODDY-DAISY...CHARLESTON...ETOWAH...SHADY GROVE...SALE CREEK...GRAYSVILLE...BIRCHWOOD...BIG SPRING...OLD WASHINGTON... HILLSVIEW...CALHOUN...RICEVILLE...CLEAR WATER...TEN MILE...MURRAY STORE...NIOTA AND ENGLEWOOD. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:54 AM EDT | Tornado Warning | MRX | Clay | 21 min |
| Apr 25, 3:07 AM EDT | Areal Flood Advisory | MRX | Cherokee, Clay | 113 min |
| Apr 24, 11:31 PM EDT | Tornado Warning | MRX | Bledsoe, Sequatchie | 29 min |
| Apr 25, 12:00 AM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 45 min |
| Apr 25, 12:16 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 119 min |
| Apr 25, 1:04 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 116 min |
| Apr 25, 1:10 AM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 35 min |
| Apr 25, 1:26 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 49 min |
| Apr 25, 1:41 AM EDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 34 min |
| Apr 25, 2:04 AM EDT | Tornado Warning | MRX | Blount | 20 min |
Nearby
Tornado Warnings in Tennessee, 2010Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.